MAUDE Adverse Event Report: Abbott Medical Amplatzer Amulet; Cardiac Plug

Abbott Medical Amplatzer Amulet; Cardiac Plug
Model Number 9-ACP2-007-022
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Angina (1710); Pericardial Effusion (3271); Pericarditis (4448)
Date of Event 07/03/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported on (b)(6) 2026 a 22 mm amplatzer amulet left atrial appendage occluder was selected for implant using a 14f amplatzer amulet delivery sheath for a left atrial appendage (laa) closure.Prior to the procedure, a baseline trivial pericardial effusion presenting as transverse sinus fluid was noted.During the procedure, the activating clotting time (act) was above 287 seconds, and a total of heparin 15,000 units was administered.The heart rhythm was atrial fibrillation and the left atrial pressure was 16 mmhg.Transseptal was made at the inferior and mid-to-anterior location.The wire was positioned in the left upper pulmonary vein (lupv).The device was implanted.Protamine 50 mg was administered.The following day, the patient had chest pain.Transesophageal echocardiogram confirmed a small circumferential pericardial effusion.The physician believed the chest pain was from pericarditis due to the pericardial effusion.The patient was monitored and discharged with colchicine.The patient status was stable.The patient was taking aspirin and plavix at the time the pericardial effusion was dedicated.
 
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.

Brand Name
Amplatzer Amulet
Common Device Name
Cardiac Plug
Manufacturer (Section D)
Abbott Medical
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
St. Jude Medical #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key50056591
Report Number2135147-2026-05156
Device Sequence Number18771825
Product Code NGV
UDI-Device Identifier00811806013480
UDI-Public(01)00811806013480(17)300930(10)11081266
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-ACP2-007-022
Device Catalogue Number9-ACP2-007-022
Device Lot Number11081266
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2026
Supplement Date Received by Manufacturer09/09/2026
Initial Report FDA Received Date07/28/2026
Supplement Report FDA Received Date09/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age80 YR
Patient SexFemale